Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 57, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 23, 2007, 9:59 PM CDT for Logan County, Wallace County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2007, 9:59 PM CDT (02:59 UTC)
- Expired
- Aug 24, 2007, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Logan County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 54 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGLD 240259
FFWGLD
KSC109-199-240900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
959 PM CDT THU AUG 23 2007
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
THIS INCLUDES THE CITIES OF...WINONA...RUSSELL SPRINGS...
MONUMENT...
NORTHERN WALLACE COUNTY IN WEST CENTRAL KANSAS...
THIS INCLUDES THE CITIES OF...WALLACE...SHARON SPRINGS...
* UNTIL 400 AM CDT FRIDAY(300 AM MDT FRIDAY)
* AT 859 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3887 10204 3885 10135 3895 10083 3912 10082
3912 10205
$$
CLK2 follow-up statements
000
WGUS73 KGLD 240517
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1115 PM MDT THU AUG 23 2007
KSC109-199-240900-
LOGAN KS-WALLACE KS-
1215 AM CDT FRI AUG 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT(300 AM
MDT) FOR NORTHERN WALLACE AND NORTHERN LOGAN COUNTIES...
AT 1215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINONA...OAKLEY AND MONUMENT.
ADDITIONAL RAINFALL AMOUNTS OF ONE TENTH TO ONE QUARTER INCH ARE
POSSIBLE IN THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT ANYWHERE
FROM ONE TO TWO INCHES OF RAIN HAS FALLEN SO FAR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3887 10204 3885 10135 3895 10083 3912 10082
3912 10205
$$
THEDE000
WGUS73 KGLD 240903
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
303 AM MDT FRI AUG 24 2007
KSC109-199-240913-
LOGAN KS-WALLACE KS-
403 AM CDT FRI AUG 24 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN WALLACE AND
NORTHERN LOGAN COUNTIES...
RAIN HAS ENDED ACROSS THE AREA...AND NO REPORTS OF FLASH FLOODING
HAVE BEEN RECEIVED. THEREFORE...THE WARNING WAS ALLOWED TO EXPIRE.
LAT...LON 3887 10204 3885 10135 3895 10083 3912 10082
3912 10205
$$
BULLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 3:00 PM CDT, 6 hours 59 minutes earlier.
Area forecast discussion, Aug 23, 3:00 PM CDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT THU AUG 23 2007 .SHORT TERM... (TONIGHT - SUNDAY) TROUGH AXIS CARVED ACROSS THE NORTHERN ROCKIES PLACES THE LOCAL FORECAST AREA UNDER WEST-SOUTHWESTERLY FLOW. SHORTWAVE TROUGH WHICH BROUGHT STORMS LAST NIGHT NOW OVER THE DAKOTAS...WHILE THE NEXT SHORTWAVE IN THE FLOW MOVING THROUGH NORTHERN UTAH ON A WESTERLY TRACK WHICH WILL TAKE IT ACROSS NORTHERN COLORADO THIS EVENING. MEANWHILE AT THE SURFACE...COLD FRONT DISCERNIBLE BY RADAR FINE LINES AT MID DAY PUSHING SOUTH ALONG THE I-70 CORRIDOR. BY PEAK HEATING THE FRONT WILL BE IN THE SOUTHERN CWA...AND WILL BE THE LIKELIEST PLACE FOR CONVECTIVE INITIATION. MORE STORMS EXPECTED TO DEVELOP ACROSS EASTERN COLORADO IN THE POST FRONTAL UPSLOPE ENVIRONMENT...SO AREAS WHICH MISS OUT ON THE FIRST BATCH NEAR THE FRONT WILL LIKELY SEE THUNDERSTORMS LATER IN THE EVENING AS THE MCS ROLLS OUT OF COLORADO AND INTO KANSAS/NEBRASKA. HIGH POPS APPEAR WARRANTED FOR JUST ABOUT ALL AREAS. MORNING CONVECTION MAY LINGER IN EASTERN PORTIONS OF THE AREA ON FRIDAY. UPPER FLOW BECOME MORE WEST-NORTHWEST BY THE AFTERNOON. MODELS HINTING AT ANOTHER WEAK SHORTWAVE TROUGH EMBEDDED IN THE FLOW...AND WITH UPSLOPE AT THE SURFACE HARD TO IGNORE THE POSSIBILITY OF MORE CONVECTION DEVELOPING IN THE AFTERNOON...PARTICULARLY OVER EASTERN COLORADO WHERE HIGHEST MUCAPE VALUES WILL RESIDE. BUMPED POPS UP TO CHANCE IN EASTERN COLORADO FOLLOWING THE SREF...WITH SLIGHT CHANCE ELSEWHERE. AREAS OF FOG LOOK TO BE A GOOD BET BOTH TONIGHT AND AGAIN FRIDAY NIGHT/SATURDAY MORNING WITH THE LOW LEVEL UPSLOPE. WEEKEND WILL BE DRY WITH MODELS SHOWING RISING HEIGHTS AS RIDGE REBUILDS OVER THE CENTRAL ROCKIES. TEMPERATURES WILL ALSO WARM AND BY SUNDAY WILL BE BACK TO ABOVE NORMAL. .LONG TERM... (MONDAY - THURSDAY) STRONG SHORTWAVE TROUGH WILL COME ASHORE THE PACIFIC NORTHWEST EARLY NEXT WEEK...THEN TRANSLATE ACROSS THE NORTHERN ROCKIES AND NORTHERN PLAINS THROUGH THE EXTENDED PERIOD. ASSOCIATED SURFACE COLD FRONT EXPECTED TO SLIDE DOWN THE HIGH PLAINS AROUND TUESDAY. PRECIPITATION CHANCES WILL INCREASE AROUND THAT TIME WITH FRONTAL PASSAGE...WITH A MENTION OF PRECIPITATION CONTINUING INTO MID WEEK AS POST FRONTAL UPSLOPE BECOMES ESTABLISHED ACROSS THE AREA. TEMPERATURES WILL BE WARMEST ON MONDAY AND POSSIBLY INTO TUESDAY DEPENDING ON FRONTAL TIMING...THEN COOLING OFF TO NEAR CLIMO WEDNESDAY AND THURSDAY. && .AVIATION...SCT-BKN030/MVFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH SUNSET WITH PREVAILING CONDITIONS BECOMING VFR SHORTLY THEREAFTER. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE EAST INTO WESTERN KANSAS TONIGHT WITH APPROACHING SHORT WAVE TROUGH. IFR CONDITIONS ARE EXPECTED IN THUNDERSTORMS. MVFR-IFR CONDITIONS ARE EXPECTED TO CONTINUE AFTER 09Z WITH INCREASING CHANCES FOR FOG AS SKIES CLEAR WITH INCREASING SUBSIDENCE/HIGH SOIL MOISTURE/LOW LEVEL UPSLOPE FLOW. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JDK
Hazardous weather outlook, Aug 23, 9:50 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 850 PM MDT THU AUG 23 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 850 PM MDT THU AUG 23 2007 /950 PM CDT THU AUG 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE TRI- STATE AREA FROM THE WEST...GREATEST COVERAGE ALONG AND SOUTH OF INTERSTATE 70. SEVERE THUNDERSTORMS ARE NOT EXPECTED. MODERATE TO POSSIBLY HEAVY RAIN WILL MOVE INTO AREAS OF WALLACE AND LOGAN COUNTIES TONIGHT FOR A FEW HOURS. THIS WILL HEIGHTEN THE THREAT FOR ADDITIONAL FLOODING...ESPECIALLY FOR THOSE AREAS THAT RECEIVED HEAVY RAINFALL THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTER A DRY WEEKEND...THUNDERSTORM CHANCES WILL INCREASE EARLY IN THE WEEK AS A STORM SYSTEM MOVES OUT OF THE ROCKIES AND INTO THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DDT
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:31 AM CDT | Flash Flood Watch | GLD | Logan, Wallace | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.